Nurse Moose

    Exam Review

    1. A patient asks the nurse about the benefits of taking melatonin supplements. Which of the following is the primary benefit of melatonin?
      A)Increasing energy levels
      B)Enhancing cognitive function
      C)Reducing anxiety levels
      D)Improving sleep quality
    2. A patient is taking bismuth subsalicylate to prevent diarrhea. The nurse performing an assessment notes that the patient's tongue is black. What will the nurse do?
      A)Request an order for liver function tests to evaluate for hepatotoxicity.
      B)Withhold the drug, because this is a sign of bismuth overdose.
      C)Assess further for signs of gastrointestinal (GI) bleeding.
      D)Reassure the patient that this is an expected side effect of this drug.
    3. The nurse is caring for a client diagnosed with a bladder infection and is prescribed phenazopyridine. When the client asks why am I taking this prescription"? How should the nurse respond?
      A)Phenazopyridine alleviates pain and burning during urination.
      B)Phenazopyridine decreases urinary frequency to control an overactive bladder
      C)Phenazopyridine is used to treat bacterial urinary tract infections (UTI)
      D)Phenazopyridine stimulates a hypotonic bladder to increase urine output.
    4. A young adult client is prescribed misoprostol to prevent gastric ulcers caused by frequent use of nonsteroidal anti-inflammatory agents for an autoimmune disorder. For which reason will the nurse question giving the client a dose of this medication?
      A)The client was taking NSAIDS
      B)The client could possibly be pregnant
      C)Can cause constipation
      D)Needs to be taken without food

    Exam Review

    1. The nurse would question a bisacodyl order for which client health problems?
      A)Hypertension
      B)Pain from recent surgery and is prescribed opioids
      C)Abdominal pain of unknown origin
      D)Colostomy of the lower descending colon
    2. A client is prescribed docusate sodium. What is the mechanism of action for the medication?
      A)Draws water into the bowel movement by changing pressure within the intestines.
      B)Acts on the nerves in the intestines to increase peristalsis to cause a bowel movement.
      C)Coats the fecal material with water and lipids facilitating a bowel movement.
      D)The medication absorbs liquid and swells to trigger a bowel movement.
    3. Which adverse effect will the nurse monitor for in a patient receiving finasteride? Select all that apply
      A)Gynecomastia
      B)Reports of decreased ejaculate volume
      C)Hypertension
      D)Reports of libido enhancement
      E)Tachycardia
    4. A client with peptic ulcer disease has been prescribed sucralfate. What health education should the nurse provide to this client?
      A)Take the medication at bedtime to accommodate sedative effects
      B)Ensure adequate potassium intake during therapy
      C)Blood levels will be evaluated after 1 week
      D)Take the medication 2 hours before or after other medications

    Exam Review

    1. A nurse is reviewing the medication profile of a patient who has been prescribed phenazopyridine for urinary tract infection (UTI) symptoms. Which of the following statements should the nurse include in the patient education?
      A)"You may experience increased urinary frequency while on this medication."
      B)"Take this medication for at least 10 days, even if your symptoms improve."
      C)"You should avoid wearing soft contact lenses while taking this medication."
      D)"This medication will treat the infection causing your symptoms."
    2. Which would the nurse be prepared to administer to a client who has overdosed on diphenoxylate with atropine?
      A)Naloxone
      B)Flumazenil
      C)Digibind
      D)Glucagon
    3. A female client is prescribed Zolpidem after reporting other over-the-counter medications and non-pharmacologic measures have been ineffective. What would not be included in your education points for this medication?
      A)There is no risk for dependence or tolerance with this medication.
      B)This medication is intended for short-term use only.
      C)Stay away from alcohol when using this medication.
      D)Stop using this medication if you become pregnant.
    4. The nurse is instructing a client who is newly prescribed psyllium. What information will the nurse include when teaching this client?
      A)The importance of consuming adequate amounts of fluids.
      B)The onset of action is 30 to 60 minutes after administration.
      C)The need to monitor for hypoglycemia.
      D)The medication is best taken at bedtime.

    Exam Review

    1. A patient who has been prescribed dicyclomine hydrochloride asks the nurse about possible side effects. Which of the following side effects should the nurse mention as common with this medication?
      A)Increased sweating
      B)Frequent urination
      C)Weight gain
      D)Dry mouth
    2. A client has been taking famotidine at home. What teaching should the nurse include with the client?
      A)Famotidine will shorten the time required for digestion in the stomach
      B)Famotidine will improve the mixing of foods and gastric secretions.
      C)Famotidine will neutralize acid in the stomach and must be used frequently
      D)Famotidine will inhibit gastric acid secretions and should only be used short term
    3. A client has an order for loperamide as needed (PRN). For which condition would the nurse administer this medication?
      A)Abdominal pain
      B)Infection
      C)Diarrhea
      D)Constipation
    4. A client has been experiencing occasional episodes of constipation and has been unable to achieve consistent relief by increasing physical activity and improving the client's diet. When introducing the client to the use of laxatives, what teaching should the nurse emphasize?
      A)The risk of fecal incontinence
      B)The risk of becoming laxative-dependent
      C)The effect of laxatives on BUN and Creatinine
      D)The underlying causes of constipation

    Exam Review

    1. A nurse is preparing to discharge a client newly diagnosed with peptic ulcer disease. The client's diagnostic test results were positive for H pylori bacteria. The health care provider has ordered the "triple therapy" regimen. Which medications will the nurse educate the client on?
      A)Proton-pump inhibitor, an antibiotic, and bismuth salts
      B)Proton-pump inhibitor and two antibiotics
      C)H2-receptor antagonist and two antibiotics
      D)H2-receptor antagonist, proton-pump inhibitor, and an antibiotic
    2. A nurse is teaching a client who has benign prostatic hypertrophy (BPH) with a new prescription for finasteride. Which instruction should the nurse include in the teaching?
      A)"When taking this medication, only female clients may have increased growth of breast tissue."
      B)"Prostate specific antigen (PSA) levels will increase while taking this medication."
      C)"Avoid drinking coffee when taking this medication."
      D)"Expect to see a response from the medication within 6 months to 1 year."
    3. A nurse is teaching a client who has a new prescription for aluminum hydroxide to treat heartburn. Which action by the nurse is most appropriate?
      A)Auscultate cardiac rhythm for regularity
      B)Evaluate the client to prevent hyperphosphatemia
      C)Determine consistency of last bowel movement
      D)Assess frequency and severity of flatus
    4. A client with gastrointestinal complaints asks how over-the-counter bismuth subsalicylate (pepto bismol) helps. Which response will the nurse make?
      A)"It directly stimulates prostaglandin E1 receptors to help protect the stomach."
      B)"It decreases flow of fluids into bowel, reduces inflammation, and may kill the organism causing diarrhea.”
      C)"It coats the stomach and aids in the healing of the stomach lining."
      D)"It inhibits the proton pump in the stomach which generates gastric acid."